Heavy Rain, Duval
- When
- June 28, 12:45 PM EST to 1:40 PM EST
- Where
- Duval County, 0.91 mi NW of Center Park
- Reported by
- Trained Spotter
- Coordinates
- 30.290, -81.510
Over an inch of rainfall was measured in less than 1 hour.
A passing upper level disturbance enhanced diurnally enhanced sea breeze convection over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A passing upper level disturbance enhanced diurnally enhanced sea breeze convection over a moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 7:44 AM EST, 5 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 844 AM EDT Thu Jun 28 2018 .Near term.../through this evening/... At the surface, the region will be between high pressure to the South and a trough to the North Today. This will result in a general light Westerly flow. Convection will initiate with diurnal instability late this morning, with the light Westerly flow allowing the Gulf sea breeze to push well inland in NE FL, and the East coast sea breeze should be able to push just West of I95. In addition, an upper trough will pivot Southeast across the region Today, which will help to further destabilize the airmass. Scattered to numerous storms will be expected. Temperatures will rise into the mid 90s this afternoon, with indices rising to around 105. && .Aviation.../12z TAF period/... Showers and storms are expected to impact area TAF sites Today. Restrictions along with gusty winds will be expected with any storms which develop. The activity will dissipate toward midnight. Prevailing VFR conditions are anticipated for the Overnight period. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 75 92 74 / 60 40 50 50 SSI 89 77 88 76 / 50 40 50 60 JAX 93 75 93 74 / 60 30 50 60 SGJ 91 77 91 75 / 50 30 50 40 GNV 92 74 92 73 / 60 40 50 50 OCF 90 75 92 74 / 50 30 70 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT THU JUN 28 2018
FLZ040-281800-
Marion FL-
131 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
200 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving east at 30 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2898 8233 2901 8239 2902 8240 2902 8242
2905 8247 2905 8249 2904 8250 2904 8253
2922 8253 2922 8240 2929 8240 2926 8219
2897 8230
TIME...MOT...LOC 1731Z 283DEG 25KT 2920 8247
23The Jacksonville radar (KJAX), 28 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
2 thunderstorm wind, 1 heavy rain, 1 funnel cloud. Local standard time, as filed.
Over an inch of rainfall was measured in less than 1 hour.
A tree was snapped in Palencia.
A tree was blown down and blocked the road between High Springs and Alachua.
A funnel cloud was observed between Archer and I-75.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769464, 769465, 769467, 769462.